Dense Fog, Page
- When
- June 18, 2:35 AM EST to 5:15 AM EST
- Where
- Page forecast zone
- Reported by
- AWOS
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
Visibilities of one quarter mile or less were reported at LUA.
Stalled boundary across the region allowed for increased moisture. This with light winds led to the development of patchy dense valley fog.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
Stalled boundary across the region allowed for increased moisture. This with light winds led to the development of patchy dense valley fog.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 17, 8:10 PM EST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 910 PM EDT WED JUN 17 2015 .SYNOPSIS... A WARM FRONT WITH AN ACCOMPANYING WAVE OF LOW PRESSURE WILL MOVE SLOWLY NORTHEAST ACROSS THE REGION TONIGHT AND THURSDAY. A COLD FRONT WILL THEN MOVE SOUTHEAST ACROSS THE REGION ON FRIDAY. HIGH PRESSURE FROM CANADA WILL BRIEFLY BUILD IN FRIDAY NIGHT INTO SATURDAY BEFORE ANOTHER WARM FRONT ACCOMPANIED BY THE REMANTS OF TROPICAL STORM BILL MOVE ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY. ANOTHER COLD FRONT WILL SLIDE INTO THE AREA TUESDAY. && .NEAR TERM /THROUGH THURSDAY/... SHOWERS WILL CONTINUE TO STREAM INTO THE AREA OVERNIGHT FROM THE WEST AS WARM AIR AND MOISTURE ADVECTION STRENGTHENS. CURRENT CLUSTER OF T-STORMS OVER WV IS SHOWING SIGNS OF WEAKENIG PER RAPIDLY WARMING CLOUD TOPS BUT EXPECT THAT LIGHT RAIN WILL BE ABLE TO HOLD TOGETHER AS IT CROSSES THE MOUNTAINS. H85 THETAE ADVECTION IS EXPECTED TO CEASE BY 18Z THU ACCORDING TO LATEST GFS. SO MAINLY MOSTLY CLOUDY SKIES WITH MORE SUNSHINE CONFINED TO THE CHARLOTTESVILLE AREA AND POINTS SOUTH. IF ANYTHING POPS OUT IT APPEARS FREDERICKSBURG AND SOUTHERN MD WILL HAVE THE BEST CHANCE AT SEEING T-STORMS. OVERALL...FLOW LOOKS TOO WESTERLY FOR ANY AREAS OF ENHANCED CONVERGENCE TO SUPPORT MORE THAN ISOLD T-STORMS. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... A SURFACE TROUGH WILL BE LOCATED ALONG THE EASTERN SEABOARD FROM DELMARVA TO GA THURSDAY NIGHT WHILE A COLD FRONT EXISTS ACROSS THE SOUTHERN GREAT LAKES. SHOWERS AND THUNDERSTORMS SHOULD WANE INTO THE EVENING HOURS HOWEVER SOME MAY MOVE INTO THE REGION FROM THE ACTIVITY THE PREVIOUS AFTERNOON. BESIDES SOME RESIDUAL SHOWER ACTIVITY...IT SHOULD BE MOSTLY DRY OVERNIGHT. A COLD FRONT WILL MOVE INTO THE REGION FRIDAY MORNING AND SLOWLY MOVE SOUTHWARD INTO CENTRAL VA BY EVENING. SHOWERS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT FRIDAY AFTERNOON. WEAK WIND FIELD AND LITTLE INSTABILITY WILL RESULT IN A LOW CHANCE FOR THUNDERSTORMS FRIDAY. THE FRONT STALLS TO SOUTH FRIDAY NIGHT LEADING TO THE CHANCE FOR SHOWERS OVERNIGHT INTO SATURDAY ACROSS CENTRAL VA. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... WHAT IS LEFT OF TROPICAL CYCLONE BILL WILL BE ABSORBED INTO THE WESTERLIES AND CROSS OVER OR JUST NORTH OF THE AREA SATURDAY NIGHT. GUIDANCE IS IN GOOD AGREEMENT ON THE TRACK...BUT OVERALL HAS TRENDED A LITTLE SLOWER. THE INCREASE IN MOISTURE WILL LIKELY RESULT IN HEAVY RAIN...ESPECIALLY FOR NORTHERN PARTS OF THE AREA /I.E. NORTHERN MARYLAND AND THE POTOMAC HIGHLANDS/ CLOSER TO BEST LIFT. THE TIMING IS NOT THE MOST FAVORABLE FOR SEVERE WEATHER...BUT GIVEN THE STRONG LOW-LEVEL SHEAR THERE MAY STILL BE AT LEAST A LOW CHANCE OF SEVERE WEATHER AS THE SYSTEM MOVES THROUGH. RIDGING REBUILDS OFF THE SOUTHEAST COAST DURING THE SECOND HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK...LEADING TO ANOTHER ROUND OF HOT AND HUMID WEATHER. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... SHOWERS OVERNIGHT WITH CIGS DROPPING TO MVFR AFTER 06Z LASTING THROUGH 13Z ESPECIALLY AT KBWI AND KMTN WHERE WARM FRONT WILL TAKE LONGER TO CLEAR OUT. MOSTLY CLOUDY SKIES THU AFTERNOON WITH A SLIM CHANCE OF T-STORMS MAINLY KCHO WHERE MORE SUNSHINE IS EXPECTED. NO RESTRICTIONS EXPECTED AT THE TERMINALS THURSDAY NIGHT THROUGH FRIDAY. SELY FLOW AROUND 10 KT OR SO SAT-SAT NIGHT BECOMES SLY 10-15 KT SUN. SUB-VFR LIKELY SAT NIGHT-SUN AM IN SHRA. && .MARINE... SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM WILL MOVE ACROSS THE WATERS OVERNIGHT. 10-15 KNOT SOUTHERLY WINDS WITH GUSTS TO 20 KTS WILL DEVELOP THIS EVENING...SCA CONDITIONS ARE EXPECTED TO LAST UNTIL LATE TONIGHT OR EARLY THURSDAY. WINDS WILL DIMINISH A BIT ON THURSDAY BUT MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON. WINDS SHOULD BE BELOW SCA CONDITIONS THURSDAY NIGHT THROUGH FRIDAY NIGHT. AS THE REMNANT CIRCULATION OF TROPICAL CYCLONE BILL APPROACHES THE AREA FROM THE WEST LATE SATURDAY...A STRONG SOUTHEASTERLY LOW- LEVEL JET WILL MOVE OVER THE WATERS. SMALL CRAFT ADVISORY LEVEL WINDS BECOME LIKELY BY LATE SATURDAY...WITH GALE FORCE GUSTS POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. WINDS WILL TURN SOUTHWESTERLY BY SUNDAY MORNING THEN SLOWLY DECREASE THROUGH SUNDAY EVENING. ADDED A MENTION OF POSSIBLE GALE CONDITIONS TO THE HWO. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ530>543. && SYNOPSIS...LFR NEAR TERM...LFR SHORT TERM...HAS LONG TERM...DFH AVIATION...HAS/LFR/DFH MARINE...HAS/LFR/DFH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 137 AM EDT THU JUN 18 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-181345- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 137 AM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL LATE SATURDAY INTO SUNDAY AS THE REMNANTS OF BILL PASS THROUGH THE AREA. LOCALIZED FLASH FLOODING IS POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-181345- WASHINGTON-FREDERICK-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE- GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-NORTHERN FAUQUIER- SOUTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND- WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE- CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 137 AM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL LATE SATURDAY INTO SUNDAY AS THE REMNANTS OF BILL PASS THROUGH THE AREA. LOCALIZED FLASH FLOODING IS POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 dense fog. Local standard time, as filed.
Visibilities of one quarter mile or less were reported at LUA.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2015Every state in 2015This day in weather historyWarnings in Virginia, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584993.